Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

July 22, 2021Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jul 22, 2021, 6:28 PM MDT for Scotts Bluff County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 6:28 PM MDT (00:28 UTC)
Expired
Jul 22, 2021, 7:00 PM MDT
In force
32 min
Issued by
NWS Cheyenne, WY

County Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 107 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
3208 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WWUS85 KCYS 230028
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
628 PM MDT Thu Jul 22 2021
 
NEZ019-230100-
Scotts Bluff NE-
628 PM MDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTTS BLUFF COUNTY UNTIL
700 PM MDT...

At 628 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stegall, or 13 miles west of Scottsbluff, moving northeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Hubbard Hill, Stegall and
Scotts Bluff National Monument.

LAT...LON 4173 10387 4174 10395 4182 10401 4188 10398
      4197 10374 4179 10360
TIME...MOT...LOC 0028Z 239DEG 10KT 4182 10391 

$$

Mokry

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 22, 5:08 PM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 22, 5:08 PM MDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
508 PM MDT Thu Jul 22 2021

.SHORT TERM...(This evening through Friday)
Issued at 159 PM MDT Thu Jul 22 2021

Latest water vapor loop was showing the monsoonal flow continuing
to affect much of Wyoming with isolated showers and thunderstorms
continuing to affect areas mainly along and west of the Laramie
Range. The heaviest shower was located between mile markers 280
and 285 with rainfall rates of 2 to 3 inches per hour. However,
these showers are very short lived, so would not anticipate any
flash flooding, but it will certainly cause some pooling and
hydroplaning on the roadways. The showers and isolated
thunderstorms should begin to diminish as the evening wears on.
However, there is a shortwave that will translate east across the
Canadian Providences tonight and Friday. This shortwave will drag
a weak frontal boundary through the area late tonight into early
Friday evening. This boundary may cause some isolated showers and
thunderstorms to develop after midnight mainly west of Douglas to
Arlington area.

On Friday, the mid level wind speeds pick up a bit in the
500-300mb layer across the Niobrara, Sioux and Dawes counties.
This may enhance the shear in that region on Friday afternoon for
any storm that does develop. SPC has even highlighted that region
for a Marginal Risk with the main threats being hail and gusty
winds. Otherwise, the main issue will continue to be slow moving
thunderstorms with high Precipitable Water values (1-1.25inches).This
front is progged to move out of the southern Nebraska panhandle
Friday evening. Therefore, the thunderstorm threat should diminish
across the southern panhandle by midnight.

.LONG TERM...(Friday night through Thursday)
Issued at 159 PM MDT Thu Jul 22 2021

Above normal temperatures will continue into this weekend and
early next week as an upper level ridge begins to expand across
much of the central CONUS. Daily chances of showers and
thunderstorms looks to continue this weekend with potentially a
break Monday and Tuesday before returning by midweek. Storms will
mainly be confined to the higher terrain under the rather weak
flow regime. Latest model runs have slowed down the Pacific wave
that would try to break up this current pattern late next week and
therefore elongate this warm stretch across the region.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 505 PM MDT Thu Jul 22 2021

Will continue the VCTS wording in the 00Z TAFs for all airports as
storms are popping up just about everywhere late this afternoon.
Nothing severe with these storms...just brief heavy rain. Look for
a decrease in TStm coverage after 02Z or so. Will be a repeat for
Friday afternoon.

&&

.FIRE WEATHER...
Issued at 159 PM MDT Thu Jul 22 2021

The upper level ridge will continue to dominate the area through
the weekend. As a result, we will continue to see low afternoon
humidities (15-25 percent). This will result in some high mixing
heights (8-12kft), but due to the influence of the upper level
ridge wind speeds will continue to be 10kts or less. Modest
humidity recoveries are expected at night as well.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...REC
LONG TERM...REC
AVIATION...GCC
FIRE WEATHER...REC
Hazardous weather outlook, Jul 22, 4:51 AM MDT, 13 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
451 AM MDT Thu Jul 22 2021

NEZ002-003-019>021-054-055-095-096-WYZ101>119-231100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
451 AM MDT Thu Jul 22 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered showers and thunderstorms this afternoon with heavy
rainfall possible, mainly near the Colorado border. Slow moving
storms with heavy rainfall could lead to flash flooding,
especially in recently burned areas.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 22, 6:19 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
619 PM MDT Thu Jul 22 2021

NEZ019-096-WYZ108-230045-
Scotts Bluff NE-South Sioux NE-Goshen County WY-
619 PM MDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 645 PM
MDT...

At 618 PM MDT, Doppler radar was tracking a strong thunderstorm near
Torrington, moving northeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Torrington, Mitchell, Morrill, Lyman and Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4187 10405 4204 10422 4218 10408 4197 10372
TIME...MOT...LOC 0018Z 230DEG 16KT 4202 10407

Mokry
Special weather statement, Jul 22, 6:28 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
628 PM MDT Thu Jul 22 2021

NEZ019-230100-
Scotts Bluff NE-
628 PM MDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTTS BLUFF COUNTY UNTIL
700 PM MDT...

At 628 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stegall, or 13 miles west of Scottsbluff, moving northeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Hubbard Hill, Stegall and
Scotts Bluff National Monument.

LAT...LON 4173 10387 4174 10395 4182 10401 4188 10398
      4197 10374 4179 10360
TIME...MOT...LOC 0028Z 239DEG 10KT 4182 10391

Mokry

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 6:19 PM MDTSpecial Weather StatementCYSScotts Bluff26 min
Jul 22, 8:07 PM MDTAreal Flood AdvisoryCYSScotts Bluff93 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.